MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-360; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-360; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-360 IMMUNOASSAY ANALYZER
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to address the reported event.The fse did not confirm the failed aab proficiency testing results, however the fse did confirm the inconsistent quality control (qc) results.The progesterone ii (prog ii) level was close to the lower limit of the customer¿s range; the established customer range was not provided.The fse inspected the waste pump, wash probe sampling nozzle, and associated tubing for any signs of kinks, wear, or damage.None were found.The fse cleaned and lubricated the wash probe and rerouted the waste pump tubing; then replaced the sampling nozzle as a precautionary measure.Upon further investigation, the fse determined that the issue was caused by biological contamination due to spillage of solution on the carousel, caused by the customer.The fse cleaned and performed decontamination on the carousel.The fse repaired and validated the analyzer by successfully performing a daily check, calibrations, precision, and quality control without error, and results within acceptable range.No further action is required by field service.The aia-360 analyzer is functioning as expected.A 13-month complaint lot history review for similar complaints was performed for progesterone ii (prog ii) lot number fx1c7a9 from 26apr2025 through aware date 26may2026.There were no similar complaints identified during the search period, including this case.A 13-month complaint and service history review for similar complaints was performed for failed proficiency progesterone ii (prog ii) for aab mle m1 2026 from 26apr2025 through the aware date 26may2026.There were no similar complaints identified during the search period.The st prog ii analyte application manual states the following: limitations of the procedure for diagnostic purposes, the results obtained from this assay should be used in conjunction with other data (e.G.Symptoms, results of other tests, clinical impressions, therapy, etc.).Using st aia-pack prog ii, the highest measurable concentration of progesterone in specimens without dilution is 40 ng/ml, and the lowest measurable concentration in specimens is 0.1 ng/ml (assay sensitivity).Although the approximate value of the highest calibrator is 45 ng/ml, the exact concentration may be slightly different.The assay specification, assay range high, should be defined as the upper limit of the assay range, 40 ng/ml.Although hemolysis has an insignificant effect on the assay, hemolyzed samples may indicate mistreatment of a specimen prior to assay and results should be interpreted with caution.Lipemia has an insignificant effect on the assay except in the case of gross lipemia where spatial interference may occur.Specimens from rheumatoid arthritis may interfere with the assay.Certain medications may interfere with assay performance.Specimens from patients taking medicines and/or medical treatment may show erroneous results.All results should be interpreted with respect to the clinical picture of the patient.Heterophile antibodies are known to interfere in assays of this type.St aia-pack prog ii has been designed to minimize the effects of heterophile antibodies, but interference from high titers cannot be ruled out.Quality control in order to monitor and evaluate the precision of the analytical performance, it is recommended that commercially available control samples shall be assayed according to the local regulations.The minimum recommendations for the frequency of running internal control material are: after calibration, two levels of the internal control are run in order to accept the calibration curve.The two levels of controls are repeated when certain service procedures are performed (e.G.Temperature adjustment, sampling mechanism changes, maintenance of the wash probe, or detector lamp adjustment or change).After daily maintenance, at least two levels of the control shall be run in order to verify the overall performance of the tosoh aia system analyzers.If one or more control sample value(s) is out of the acceptable range, it is necessary to investigate the validity of the calibration curve before reporting patient results.Standard laboratory procedures should be followed in accordance with the strict regulatory agency under which the laboratory operates.The most probable cause of the reported event was due to biological contamination of the carousel, user error.
 
Event or Problem Description
A customer reported failed proficiency testing of one progesterone ii sample for the american association of bioanalysts-medical laboratory evaluation (aab-mle) on the aia-360 analyzer.This proficiency testing failed (b)(6) 2026, but was not reported to tosoh until 26may2026.The failed aab-mle sample was 1.3 ng/ml (expected range 1.8 - 3.1ng/ml) using test cup lot fx1c7a9.The customer confirmed remaining survey samples passed for prog ii.The customer initially contacted a field service engineer (fse) by phone and was instructed to complete the six-month maintenance; however, the issue remained.The fse then requested the customer run a precision study and the results showed level 3 coefficient of variation (cv) was high, indicating imprecision.The customer recently recalibrated the assay, which resulted in an increase in quality control (qc).The customer stated the qc performance has not been consistent, although the results have remained within the acceptable range.Tosoh did not participate in the prog ii proficiency testing.A field service engineer (fse) was dispatched to address the reported event.There was no indication of any patient intervention or adverse health consequences due to the reported event.

Brand Name
AIA-360
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
janefrances ajiduah
2-2-1 yaesu
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key25555803
Report Number3004529019-2026-00081
Device Sequence Number10281035
Product Code KHO
UDI-Device Identifier04560189282896
UDI-Public04560189282896
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-360 IMMUNOASSAY ANALYZER
Device Catalogue Number019945
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown